View Full Version : Meds again? No thanks.


Paws13
04-19-07, 01:28 PM
I was recently talking to my therapist, and she is suggesting I take a medication.

My first time on meds, I tried Adderal. Three hours later, in the middle of the school day, I'm nausious (sp?), nervous (shaking, loss of balance, uncontrolable crying, etc.), and my legs stop working. Next, I tried Prozac to see if I had an anxiety problem. Next thing I know, I become a zombie, and I'm always tired.

All I can think is "which side effect will I experiance this time?". I know that there are some non-stimulant ADD medications out there. But I'm just very nervous that I'll have extreme side effects again. So, I'm reluctant to try this out.

Anyone know of an ADD drug with very few side effects? Or some advice incase I experiance extreme side effects again?

livinginchaos
04-19-07, 11:31 PM
Hi Sarah!

I'm sorry to hear you've had some bad experiences with meds. It's definitely not easy jumping back on the horse when you have had a history of bad experiences.

As for the Adderall, it's my guess that perhaps the doc didn't start you on a low enough dose. If you titrate up (start at a low dose & gradually increase it) you will have less side effects.

Unfortunately, there are side effects that are possible with every med.

I suggest that if you want to try meds again to start up while you're on a break from school. Then, if you do have side effects you won't have to deal with it while you're at school. Summer break would be a good time :)

Don't give up if you think meds could really help you, Sarah. Unfortunately, some people have to try a few meds before finding the right one.

HighFunctioning
04-20-07, 06:59 PM
I agree with what Courtney just wrote... Adderall can be dosed rather granularly (5mg XR is equal to two 2.5mg XR doses througout the day). Focalin may be a good choice for those prone to anxiety, as well as Dexedrine, but I suppose it has to do with what aspect is causing the symptoms to begin with. Don't be discouraged from the fact that these are stimulants... even non-stimulant drugs like Strattera can cause anxiety (though they usually don't), so there is no sense in not trying other "stimulants". You just needs to keep looking for the appropriate medication.

As Courtney stated, it's probably best to start medication or at least try it at a time when you're not at school... perhaps on a break or even on a weekend (it's not like you won't notice the side effects right away).

USMC
05-10-07, 11:18 AM
If you are having a lot of problems without the meds, then you should probably just keep trying different ones. It took me a year before I finally found a medication, dosage, and schedule for taking them. And now I'm at it again because I just got diagnosed with anxiety (Oh yeah, I'm also tachycardic (fast heart rate) which makes it difficult to take stimulant medications). It's almost the most frustrating thing in the world. The key word is "almost", because the most frustrating thing for me is living without meds, putting out my best effort and not getting anywhere, failing out of two schools, almost losing my job, etc. So I can deal with messing around with meds for a little while if it means I will get along better in this world and be able to work up to my potential. Good luck.

cwbyjohnson
05-10-07, 02:31 PM
Research the side effects before you take them. There are other websites than this.